MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34505
Medical Device Problem Codes Inadequate Filtration Process (2308); Obstruction of Flow (2423); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Dyspnea (1816); Pain (1994); Thrombosis/Thrombus (4440)
Type of Reportable Event Death
Event or Problem Description
The following information is alleged: the decedent received a celect platinum (pt) inferior vena cava (ivc) filter on (b)(6) 2016 due to multiple acute occlusive deep vein thrombosis (dvt) and to prevent future dvt/pulmonary embolism (pe).The decedent reportedly expired on (b)(6) 2020 due to thrombus as a result of a fractured filter which, allegedly, caused fatal pe.The plaintiff is alleging wrongful death.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation: the following allegations have been investigated: death, pulmonary embolism (pe), fracture, thrombus.The reported allegations have been further investigated based on the information provided to date.New pe as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: pulmonary embolism.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Unknown if the reported death is directly related to the filter and unable to identify a corresponding failure mode at this point in time.Catalog number and lot number are unknown; however, the alleged filter is manufactured and inspected according to controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The following fields were updated per additional information received: b5, h6.Investigation the following allegations have been investigated: death, pulmonary embolism (pe), fracture, thrombus.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.New pe as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: pulmonary embolism.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Unknown if the reported death is directly related to the filter and unable to identify a corresponding failure mode at this point in time.Catalog number and lot number are unknown; however, the alleged filter is manufactured and inspected according to controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received noted that the patient was implanted with a celect filter.
 
Additional Manufacturer Narrative
G4 (510k): k211875 investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: death, pulmonary embolism (pe), fracture, thrombus, dyspnea, leg pain.New pe as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: pulmonary embolism.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Unknown if the reported death, dyspnea and leg pain are directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received a celect platinum (pt) filter on (b)(6) 2016 filter via the right common femoral vein.Allegations include filter fracture and death.Further allegations include: shortness of breath, leg pain, deep vein thrombosis (dvt), and pulmonary embolism (pe).Per a certificate of death (date unclear); cause of death: cardiovascular failure due to or as a consequence of pulmonary embolism.

Brand Name
COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15870759
Report Number3002808486-2022-01037
Device Sequence Number6689458
Product Code DTK
UDI-Device Identifier10827002345055
UDI-Public(01)10827002345055(17)181006(10)E3373930
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2018
Device Model NumberG34505
Device Catalogue NumberIGTCFS-65-1-UNI-CELECT-PT
Device Lot NumberE3373930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer01/11/2023
04/04/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/17/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexFemale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American